MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PASSIVE PLANAR BALL 1.5MM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC PASSIVE PLANAR BALL 1.5MM; INSTRUMENT, STEREOTAXIC
Model Number 960-559
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The probe was returned to the manufacturer for analysis.Analysis found that the returned probe was visibly bent.With markers attached and fully seated, the probe displayed high geometry and divot error readings.The support arm for marker #3 was bent causing the high geometry error and the bent tip was causing the high divot error.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.Device manufacturing date is unavailable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that the probe had a bent tip.It was reported that the probe could verify if two spheres were removed off the bent portions of the probe.There was no patient present when this issue was identified.It was reported that the probe was part of an evaluation system and was bent upon arrival.

Brand Name
PASSIVE PLANAR BALL 1.5MM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9519739
Report Number1723170-2019-06164
Device Sequence Number16821266
Product Code HAW
UDI-Device Identifier00673978090153
UDI-Public00673978090153
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-559
Device Catalogue Number960-559
Device Lot Number131018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1